MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE KD-650

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "factors predicting technical difficulties during endoscopic submucosal excavation for gastric submucosal tumor".The literature reported the result of gastric submucosal tumors patients who underwent endoscopic submucosal excavation (ese) procedure using olympus (b)(4) and another device from april 2011 to december 2019.In the literature, it was reported complication as follows; (delayed bleeding (2 cases).(fever (2 cases).(chest pain (1 case).(massive intraoperative bleeding (1 case).There are not mentioned that these complications were related to the subject device in question.Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.However, there is a statement in the literature as follows one patient with "delayed bleeding" underwent additional endoscopic treatment.One patient underwent laparoscopic surgery because of "massive intraoperative bleeding." omsc assumes that "massive intraoperative bleeding" might be related to the subject device, and the subject device might be caused or contributed to a death or serious injury.In addition, during the medical safety officer (mso) review within the omsc, the review was determined that "delayed bleeding underwent additional endoscopic treatment" may be related to the subject device and that the subject device may have caused death or serious injury.Therefore, omsc assumes that "delayed bleeding underwent additional endoscopic treatment" and "massive intraoperative bleeding" might be related to the subject device, and the subject device might be caused or contributed to a death or serious injury.Omsc determined that the events were adverse event to submit.Omsc will submit two medical device reports (mdrs) depending on the events.This report is a "massive intraoperative bleeding".
 
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "factors predicting technical difficulties during endoscopic submucosal excavation for gastric submucosal tumor".The literature reported the result of gastric submucosal tumors patients who underwent endoscopic submucosal excavation (ese) procedure using olympus kd-650q and another device from april 2011 to december 2019.In the literature, it was reported complication as follows; (delayed bleeding (2 cases).(fever (2 cases).(chest pain (1 case).(massive intraoperative bleeding (1 case).There are not mentioned that these complications were related to the subject device in question.Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.However, there is a statement in the literature as follows one patient with "delayed bleeding" underwent additional endoscopic treatment.One patient underwent laparoscopic surgery because of "massive intraoperative bleeding." omsc assumes that "massive intraoperative bleeding" might be related to the subject device, and the subject device might be caused or contributed to a death or serious injury.In addition, during the medical safety officer (mso) review within the omsc, the review was determined that "delayed bleeding underwent additional endoscopic treatment" may be related to the subject device and that the subject device may have caused death or serious injury.Therefore, omsc assumes that "delayed bleeding underwent additional endoscopic treatment" and "massive intraoperative bleeding" might be related to the subject device, and the subject device might be caused or contributed to a death or serious injury.Omsc determined that the events were adverse event to submit.Omsc will submit two medical device reports (mdrs) depending on the events.This report is a "massive intraoperative bleeding".
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12913899
Report Number8010047-2021-15369
Device Sequence Number3961665
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown